MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL
Model Number 43210
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: sterrad sterilizer, serial # unknown.(b)(4).Test specifications for product release were met.No issues were observed in the dhr that would contribute to the complaint.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a sterrad velocity¿ biological indicator (bi) after a completed sterrad® cycle.The affected load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive sterrad velocity¿ biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of lot number, system risk analysis (sra), visual analysis, retains analysis and concomitant product evaluation.Trending analysis by lot number was reviewed for the previous six months from open date and no further investigation or escalation is required at this time.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the single cyclesure® 24 bi was not returned for visual inspection.However, a photograph of the product was provided.Two vials with no media are pictured; the ci disc is not visible.The reported issue is not confirmed.Twenty-two retains bis were subject to functional evaluation.All twenty-two bis met specification.The concomitant sterrad® serial number and subsequent bi results were not available for further evaluation.The assignable cause of the issue could not be verified.The complaint product was not returned for evaluation.However, the customer provided a photograph of the bi and the reported issue was not confirmed.Additionally, there is no evidence to suggest an alleged deficiency since the dhr review found no anomalies that would contribute to a positive bi result, and retains product met functional specifications.The customer will be sent a letter to address the user error of releasing the load.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
STERRAD VELOCITY¿ BI
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key9136917
Report Number2084725-2019-00950
Device Sequence Number3008197
Product Code FRC
UDI-Device Identifier10705037048908
UDI-Public10705037048908
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2019
Device Model Number43210
Device Catalogue Number43210
Device Lot Number0521917
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1